Open Access
Translator Disclaimer
2003 On the slice genus of links
Vincent Florens, Patrick M Gilmer
Algebr. Geom. Topol. 3(2): 905-920 (2003). DOI: 10.2140/agt.2003.3.905

Abstract

We define Casson–Gordon σ–invariants for links and give a lower bound of the slice genus of a link in terms of these invariants. We study as an example a family of two component links of genus h and show that their slice genus is h, whereas the Murasugi–Tristram inequality does not obstruct this link from bounding an annulus in the 4–ball.

Citation

Download Citation

Vincent Florens. Patrick M Gilmer. "On the slice genus of links." Algebr. Geom. Topol. 3 (2) 905 - 920, 2003. https://doi.org/10.2140/agt.2003.3.905

Information

Received: 23 October 2002; Revised: 5 July 2003; Accepted: 5 September 2003; Published: 2003
First available in Project Euclid: 21 December 2017

zbMATH: 1032.57011
MathSciNet: MR2012958
Digital Object Identifier: 10.2140/agt.2003.3.905

Subjects:
Primary: 57M25
Secondary: 57M27

Rights: Copyright © 2003 Mathematical Sciences Publishers

JOURNAL ARTICLE
16 PAGES


SHARE
Vol.3 • No. 2 • 2003
MSP
Back to Top